Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 7, 2000, 8:45 PM CST for Hood County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 7, 2000, 8:45 PM CST (02:45 UTC)
- Expired
- Mar 7, 2000, 9:30 PM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS54 KFWD 080245
SVRFTW
TXC221-080330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOOD COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 930 PM CST
* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF OAK TRAIL SHORES...MOVING
EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE OAK TRAIL SHORES AND GRANBURY
DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS
SEVERE THUNDERSTORM.
LAT...LON 3244 9803 3227 9794 3238 9764 3255 9771
3255 9788What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 7:30 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 7, 7:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CST TUE MAR 7 2000 JUST FRESHENED UP THE ZONE PACKAGE TO START ELIMINATING POPS OVER EXTREME WRN ZONES AND BOOSTING POPS...ESPECIALLY NORTH OF I-20 AND EAST OF I-35. SEVERE REPORTS HAVE BEEN MAINLY NICKLE-SIZE HAIL OR LESS...NO EXCESSIVE WINDS AT THIS TIME. 00Z FWD SOUNDING STILL SHOWED SOME POTENTIAL FOR SEVERE STORMS. GOOD SPEED SHEAR WITH HEIGHT IN LOWER 6KM WITH SLIGHT DIRECTIONAL SHEAR. CAPPING INVERSION WAS PRESENT AT H700 BUT LOW LEVEL FORCING SHOULD BE ABLE TO OVERCOME THAT WARM AIR. .FTW...WIND ADVISORY THROUGH MID EVENING ALONG AND WEST OF A SHERMAN...CORSICANA...CAMERON LINE...CAUTION ON AREA LAKES ELSEWHERE. 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:32 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| Mar 7, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 7, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Erath | 48 min |
| Mar 7, 7:09 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 36 min |
| Mar 7, 7:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.